Been on TRT since December, started with pellets and then scrotal cream in April. After a month of 50mg of scrotal cream my levels were a little low so we increased to 100mg and I started having heart palpitations after a couple of weeks. Tried splitting dose and application sites but it didn’t help. Ended up coming off for a couple of weeks and palpitations stopped. Started again at 50mg a day, then back to 100mg and palpitations returned.
Ended up switching docs and going to injections. Started with 50mg 80/20 cypionate/propionate every 3.5 days along with 300iu HCG. After the 3rd shot palpitations returned with a vengeance about 12hrs after the shot and lasted 24-36 hrs. I dropped HCG with no improvements. Then switched to 25mg EOD and it got a little worse with less down time between injections, have trouble sleeping. I’m a low aromatizer, pre TRT e2 of 14 and the highest it’s been is 30 on pellets with total T of 1300 (no palpitations). I stopped injections 5 days ago and palpitations are slowly improving.
I get an EKG once a year and have no known heart issues. Very frustrated I can’t get decent levels without palps that affect my sleep and well being. My last resort idea is to go to LESS injection frequency which is against most current thoughts but my pre TRT SHBG was mid 50s so maybe I can get away with it.
You could have a mineral deficiency (iron or potassium) or thyroid problems, low thyroid hormones Free T3 and/or high Reverse T3 could cause palpitations. TRT can demand more from your thyroid and if already on the brink TRT can take it as step further.
I started TRT with a borderline iron deficiency and started getting palpitations after 6 months, 2.5 years later I hit the critical anemia phase where palpitations intensified. I had an iron, potassium, vitamin C and vitamin D deficiency.
Looking back at my pre-TRT labs potassium at the top of the ranges, now potassium is abnormally low. The heart needs potassium or the heart will have trouble beating correctly. My heart would race high, then drop low because abnormally low potassium, your heart cannot contract normally without potassium, and it is critical for nerve and brain function.
You more than likely have a mineral or other hormone deficiency. You need to find someone who prescribes TRT on a daily basis and not some ordinary managed healthcare doctor who tend to be operating in the dark as far as TRT is concerned.
This was also true for myself, as I maintain steadier levels moving away from once and twice weekly dosing, I used up more iron on EOD and daily versus having my levels decline for 2-3 days allowing iron to recover.